Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


side effects of viramune
Sep 12, 2002

i'm writing from Austria so i'm sorry for my bad english.I know my infection since a month so i really don't know anything about it. my doctor told me to take Combivir and Viramune.But i'm very much afraid about the side effects specially about the rash(i know it's not the most serius effect but is important for my job i'm teaching)My T4 cells are 200 and the virus numbers are 60.000. I wanted to ask your opinion about the decision of medicin and the side effects.Thank you very much

Response from Dr. Henry

The combination of AZT + 3TC (Combivir) and nevirapine is a potent regimen which is one of the most affordable (especially if generics are used). The rash from nevirapine occurs in perhaps 25% of cases and is severe in about 5% (all over-red-sometimes eyes and mouth involved) in which case the drug is stopped. A majority of persons (> 80-85%) do very well with the regimen. We watch the liver with blood tests (can cause a form of chemical hepatitis). Azt can cause anemia and stomach upset. You probably will do well with the recommended treatment which should help protect your health. KH



Previous
sustiva
Next
Male Wants Larger Breasts: Advice Wanted

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement